Thunderstorm Wind, Eureka
- When
- August 26, 3:05 PM PST to 3:06 PM PST
- Where
- Eureka County, 28.04 mi WSW of (P68)eureka
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.500, -116.510
A thunderstorm wind gust to 60 mph was recorded at the Bean Flat Monitor NDOT mesonet site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm wind gust to 60 mph was recorded at the Bean Flat Monitor NDOT mesonet site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 26, 2:08 PM PST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT FRI AUG 26 2011 .SYNOPSIS...A FOUR CORNERS HIGH WILL CONTINUE TO KEEP WELL ABOVE AVERAGE TEMPERATURES ACROSS THE GREAT BASIN THROUGH THE WEEKEND. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS MONSOONAL MOISTURE CONTINUES TO STREAM INTO THE SILVER STATE. THE THUNDERSTORMS COULD HAVE STRONG WINDS ASSOCIATED WITH THEM. A COOLING TREND IS EXPECTED BY THE BEGINNING OF NEXT WEEK. && .SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY. ADVERTISED MONSOONAL PUSH IS ON TRACK...WITH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY BREAKING OUT ACROSS CENTRAL NV AT THIS HOUR. HAVE TRENDED POPS UP THIS EVENING BASED ON CURRENT RADAR TREND. 4-CORNERS 500MB FLOW WILL CONTINUE TO FAVOR 600-300MB MOISTURE ADVECTION OVER THE CWA STRAIGHT THROUGH THE WEEKEND. THE BIGGEST THREAT FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTING...AND STRONG ERRATIC OUTFLOWS DUE TO VERY DRY LOW LEVELS AND MODERATE 25-30 MPH STORM FLOW. IN ADDITION A WEAK PACIFIC SHORTWAVE WILL ADVECT A MID-LEVEL VORT MAX OVER WESTERN NV EARLY TOMORROW MORNING. THIS COULD ALLOW FOR A FEW EARLY MORNING STORMS OVER HUMBOLDT COUNTY TOMORROW MORNING. THE HEAT WILL SLOWLY WEAKEN THIS WEEKEND...BUT WILL REMAIN ABOVE AVERAGE WITH HIGHS REACHING THE LOW TO MID 90S. SATURDAY THUNDERSTORMS WILL CONTINUE AS PWAT VALUES ARE EXPECTED TO SURGE ABOVE .75" FOR THE ENTIRE CWA...WITH THE DEEPEST MOISTURE REMAINING OVER CENTRAL NV. EXPECT THE BEST CHANCE FOR WETTING RAINS AND LOCALLY OVER .50" OF PRECIP ACROSS THE MOUNTAIN RANGES OF NORTHERN NYE/WHITE PINE COUNTIES. STORMS WILL BE DRIER ACROSS NORTHERN NV...BUT THREAT FOR GUSTY OUTFLOW WINDS WILL ALSO BE GREATER. BY SUNDAY A WEAK FRONTAL BOUNDARY WITH TURN FLOW WESTERLY OVER HUMBOLDT COUNTY AND SHUNT THE MOISTURE FURTHER EAST AND WEST. EXPECTING AFTERNOON THUNDERSTORM ACTIVITY TO BE CONCENTRATED OVER ELKO/NORTHERN NYE/WHITE PINE COUNTIES ON SUNDAY. SHEAR PROFILES INCREASE ON SUNDAY...SO WILL HAVE TO WATCH FOR THE POSSIBILITY OF A FEW ORGANIZED CELLS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. EC AND GFS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH WEDNESDAY. AFTERWARD ...GFS A LITTLE DEEPER AND SLOWER WITH KICKING OUT THE TROF ALONG THE WEST COAST. EITHER SOLUTION STILL KEEPS THE CWA DRY. AIRMASS EXPECTED TO REMAIN UNSTABLE OVERNIGHT SUNDAY INTO MONDAY EVENING OVER WHITE PINE AND EASTERN ELKO COUNTIES FOR ISOLATED THUNDERSTORMS. LOWEST LIS OF -2 ON MONDAY AT THIS TIME LOOK TO BE OVER NVZ033 INCLUDING THE WENDOVER AREA. AREA OF TSTMS LITTLE EAST ON TUESDAY WITH MAIN FOCUS OVER WHITE PINE AND EXTREME ELKO COUNTIES AS DRIER SOUTHWESTERLY FLOW MOVING INTO THE REST OF THE CWA DURING THIS TIME. TROF AXIS MOVES INTO THE CWA WEDNESDAY AFTERNOON ALONG WITH A DRY AND STABLE AIRMASS. GFS HINTING AT A SMALL AREA OF INSTABILITY ALONG THE ID-NV BORDER WEDNESDAY AFTERNOON. HAVE KEPT THIS AREA FREE OF ANY TSTMS AS THE INSTABILITY IS SHORT LIVED AND ON DAY 5. A TROF AXIS MOVES EAST AIRMASS QUITE DRY AND STABLE FOR MAINLY ZERO POPS. THE BIG CHANGE WILL BE STRONGER WINDS AND COOLER TEMPERATURES COMPARED TO RECENT DAYS...WITH LOWS REACHING INTO THE 30S AND 40S ACROSS MUCH OF THE CWA BY LATE IN THE WEEK. JH && .AVIATION...VFR CIGS AND VIS THROUGH THE NEXT 24 HOURS AT ALL TERMINALS. ISOLATED CONVECTION EXPECTED TO AFFECT KELY THIS EVENING AND ON SATURDAY WITH VCTS AT KTPH AND KEKO. DRY AND STABLE AIRMASS WILL REMAIN OVER KWMC THROUGH TUESDAY. JH && .FIRE WEATHER...MONSOONAL MOISTURE PUSH IS ON TRACK WITH ISOLATED TO SCT COVERAGE OF THUNDERSTORMS CURRENTLY OCCURRING ACROSS CENTRAL NEVADA. STORMS LOOK TO BE HYBRID IN NATURE...WITH A FEW RAWS REPORTING PRECIP AND SURFACE DEWPOINTS IN THE MID-UPPER 30S. STORM MOTION IS A LARGE FACTOR IN THE CHANCE OF WETTING RAINS...WITH ENOUGH MOISTURE IN THE ATMOSPHERE TO SUPPORT WETTING RAINS...BUT RESIDENCE TIME OVER A SPECIFIC AREA IS SHORT. STORMS SEEM TO BE TRAINING OVER THE SAME AREA...AND LOW LEVEL RH WILL INCREASE BY THIS EVENING...THUS THINK STORMS WILL TRANSITION TO ALL WET AFTER 9PM THIS EVENING SOUTH OF I-80. NORTH OF I-80 STORMS WILL REMAIN DRY THROUGH THE NIGHT...BUT AREAL COVERAGE WILL REMAIN WELL BELOW 15%. THUS NO HEADLINES HAVE BEEN ISSUED...BUT THERE IS A HIGH THREAT FOR FIRE STARTS STILL...ESPECIALLY DUE TO ERRATIC OUTFLOW WINDS AND SURFACE WINDS IN THE 20-25MPH. SATURDAY INTO SUNDAY...MONSOONAL FLOW WILL CONTINUE WITH AFTERNOON AND EVENING THUNDERSTORMS EXPECTED TO CONTINUE. AREAL COVERAGE WILL REMAIN ISOLATED ACROSS NORTHERN NEVADA FOR THE MOST PART...WITH SCATTERED COVERAGE EXPECTED ACROSS CENTRAL NV. HAVE INCREASED LAL VALUES TO 4 ACROSS THE MOUNTAINS OF EASTERN/CENTRAL NEVADA THIS WEEKEND. COOLING AND DRYING TREND IS EXPECTED BY TUESDAY NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/87/87/95
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 316 PM PDT FRI AUG 26 2011 NVZ013-030>037-272230- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 316 PM PDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MOISTURE MOVING AROUND A LARGE AREA OF HIGH PRESSURE ACROSS THE FOUR REGIONS WILL CONTINUE TO PUSH NORTH ACROSS CENTRAL NEVADA THIS EVENING. THIS WILL ALLOW EVENING THUNDERSTORMS TO CONTINUE ACROSS CENTRAL AND EASTERN NEVADA. THE LARGEST THREAT FROM THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WINDS THAT COULD REACH UP TO 55 MPH...DUE TO VERY DRY AIR AT THE SURFACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE OUTLOOK AREA ON SATURDAY...WITH THE HIGHEST CONCENTRATION OF STORMS REMAINING ACROSS CENTRAL NEVADA. BY SUNDAY THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE CONCENTRATED ACROSS CENTRAL AND EASTERN NEVADA...WITH DRIER CONDITIONS EXPECTED OVER HUMBOLDT COUNTY. THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL CONTINUE TO BE LOCALIZED WIND GUSTS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The Elko radar (KLRX), 140 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2011Every state in 2011This day in weather historyWarnings in Nevada, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339054.